Israel Journal of Mathematics

, Volume 164, Issue 1, pp 397–411 | Cite as

A Julia-Carathéodory theorem for hyperbolically monotone mappings in the Hilbert ball



We establish a Julia-Carathéodory theorem and a boundary Schwarz-Wolff lemma for hyperbolically monotone mappings in the open unit ball of a complex Hilbert space.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Abate, Iteration Theory of Holomorphic Maps on Taut Manifolds, Mediterranean Press, Rende, 1989.MATHGoogle Scholar
  2. [2]
    M. Abate, Angular derivatives in several complex variables, in Real Methods in Complex and CR Geometry, Lecture Notes in Mathematics, 1848, Springer, Berlin, 2004, pp. 1–47.Google Scholar
  3. [3]
    M. Abate and R. Tauraso, The Julia-Wolff-Carathéodory theorem(s), in Complex geometric analysis in Pohang (1997), Contemporary Mathematics, 222, 1999, pp. 161–172.Google Scholar
  4. [4]
    D. Aharonov, M. Elin, S. Reich and D. Shoikhet, Parametric representations of semicomplete vector fields on the unit balls in ℂ n and in Hilbert space, Atti della Accademia Nazionale dei Lincei. Classe di Scienze Fisiche, Matematiche e Naturali. Rendiconti Lincei. Serie IX. Matematica e Applicazioni 10 (1999), 229–253.MathSciNetMATHGoogle Scholar
  5. [5]
    L. Aizenberg and D. Shoikhet, Boundary behavior of semigroups of holomorphic mappings on the unit ball in ℂ n, Complex Variables. Theory and Application. An International Journal 47 (2002), 109–121.CrossRefMathSciNetMATHGoogle Scholar
  6. [6]
    F. Bracci, M. D. Contreras and S. Díaz-Madrigal, Pluripotential theory, semigroups and boundary behavior of infinitesimal generators in strongly convex domains, preprint, arXiv.math.CV/0607670, 2006.Google Scholar
  7. [7]
    M. D. Contreras, S. Díaz-Madrigal and Ch. Pommerenke, On boundary critical points for semigroups of analytic functions, Mathematica Scandinavia 98 (2006), 125–142.MATHGoogle Scholar
  8. [8]
    C. C. Cowen and B. D. MacCluer, Composition Operators on Spaces of Analytic Functions, CRC Press, Boca Raton, FL, 1995.MATHGoogle Scholar
  9. [9]
    S. Dineen, The Schwarz Lemma, Clarendon Press, Oxford, 1989.MATHGoogle Scholar
  10. [10]
    M. Elin, S. Reich and D. Shoikhet, Asymptotic behavior of semigroups of ρ-nonexpansive and holomorphic mappings on the Hilbert ball, Annali di Matematica Pura ed Applicata. Series IV 181 (2002), 501–526.CrossRefMathSciNetMATHGoogle Scholar
  11. [11]
    M. Elin and D. Shoikhet, Dynamic extension of the Julia-Wolff-Carathéodory theorem, Dynamic Systems and Applications 10 (2001), 421–437.MathSciNetMATHGoogle Scholar
  12. [12]
    M. Elin and D. Shoikhet, Semigroups of holomorphic mappings with boundary fixed points and spirallike mappings, in Geometric Function Theory in Several Complex Variables, World Sci. Publ., River Edge, NJ, 2004, pp. 82–117.Google Scholar
  13. [13]
    T. Franzoni and E. Vesentini, Holomorphic Maps and Invariant Distances, North-Holland, Amsterdam, 1980.MATHGoogle Scholar
  14. [14]
    K. Goebel and S. Reich, Uniform Convexity, Hyperbolic Geometry and Nonexpansive Mappings, Marcel Dekker, New York and Basel, 1984.MATHGoogle Scholar
  15. [15]
    L. A. Harris, S. Reich and D. Shoikhet, Dissipative holomorphic functions, Bloch radii, and the Schwarz lemma, Journal d’Analyse Mathematique 82 (2000), 221–232.MathSciNetMATHCrossRefGoogle Scholar
  16. [16]
    E. Kopecká and S. Reich, Hyperbolic monotonicity in the Hilbert ball, Fixed Point Theory and Applications, 2006, Article ID 78104, pp. 1–15.Google Scholar
  17. [17]
    R. H. Martin, Jr., Differential equations on closed subsets of a Banach space, Transactions of the American Mathematical Society 179 (1973), 399–414.CrossRefMathSciNetMATHGoogle Scholar
  18. [18]
    Ch. Pommerenke, Boundary Behavior of Conformal Maps, Springer, Berlin, 1992.Google Scholar
  19. [19]
    S. Reich, On fixed point theorems obtained from existence theorems for differential equations, Journal of Mathematical Analysis and Applications 54 (1976), 26–36.CrossRefMathSciNetMATHGoogle Scholar
  20. [20]
    S. Reich and D. Shoikhet, Generation theory for semigroups of holomorphic mappings in Banach spaces, Abstract and Applied Analysis 1 (1996), 1–44.CrossRefMathSciNetMATHGoogle Scholar
  21. [21]
    S. Reich and D. Shoikhet, Semigroups and generators on convex domains with the hyperbolic metric, Atti della Accademia Nazionale dei Lincei. Classe di Scienze Fisiche, Matematiche e Naturali. Rendiconti Lincei. Serie IX. Matematica e Applicazioni 8 (1997), pp. 231–250.MathSciNetMATHGoogle Scholar
  22. [22]
    S. Reich and D. Shoikhet, The Denjoy-Wolff theorem, Encyclopaedia of Mathematics, Supplement III, Kluwer Academic Publishers, Dordrecht, 2001, pp. 121–123.Google Scholar
  23. [23]
    S. Reich and D. Shoikhet, Nonlinear Semigroups, Fixed Points, and Geometry of Domains in Banach Spaces, Imperial College Press, London, 2005.MATHGoogle Scholar
  24. [24]
    W. Rudin, Function Theory in the Unit Ball of ℂ n, Springer, Berlin, 1980.Google Scholar
  25. [25]
    J. H. Shapiro, Composition Operators and Classical Function Theory, Springer, Berlin, 1993.MATHGoogle Scholar
  26. [26]
    D. Shoikhet, Semigroups in Geometrical Function Theory, Kluwer, Dordrecht, 2001.MATHGoogle Scholar
  27. [27]
    K. Yosida, Functional Analysis, Springer, Berlin, 1980.MATHGoogle Scholar

Copyright information

© The Hebrew University of Jerusalem 2008

Authors and Affiliations

  1. 1.Department of MathematicsORT Braude CollegeKarmielIsrael
  2. 2.Department of MathematicsThe Technion — Israel Institute of TechnologyHaifaIsrael

Personalised recommendations